MAUDE Adverse Event Report: RESPIRONICS, INC. SYSTEM ONE HTD HUMID ASSY; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. SYSTEM ONE HTD HUMID ASSY; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DS6HFLG
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes Headache (1880); Hypersensitivity/Allergic reaction (1907); Unspecified Respiratory Problem (4464); Unspecified Hepatic or Biliary Problem (4493); Unspecified Kidney or Urinary Problem (4503)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information that the patient alleging nose irritation, dizziness and/or headache, hypersensitivity, kidney disease/toxicity and liver disease/toxicity.There was no report of medical intervention.The device was returned to the manufacturer's product investigation laboratory for investigation.The manufacturer-initiated therapy with the device and verified airflow, using a known good manufacturer supplied power supply and ac power cord.Pil also observed customers humidifier heater plate did heat.The manufacturer observed the following sound abatement degraded foam indications: black substance, consistent with sound abatement foam degradation, was observed on the outside bottom of the blower box and was stuck to it.Black pieces of a black substance, consistent with sound abatement foam degradation, were found on the bottom of the enclosure.The manufacturer was able to confirm the presence of degraded sound abatement foam.Secondary findings: dust-like contamination at the air inlet, on the pca, in the blower box and throughout the inside enclosure.Dust-like contamination inside humidifier enclosure, on and under the heater plate, on the dry box and inside the water tank.Air inlet filter missing.Ui (user interface) knob broken.Extra pads added to bottom of base device and humidifier.The manufacturer can confirm the presence of multiple contaminants that are not consistent with degraded sound abatement foam from the secondary findings.The manufacturer was unable to address the symptoms specified.The manufacturer used a fitt (foam integrity test tool) and was able to confirm the presence of degraded sound abatement foam.The device's downloaded logs were reviewed by the manufacturer.There were no errors found.The manufacturer concludes there was evidence of sound abatement foam degradation in the device and was able to confirm the customer's complaint.
 
Additional Manufacturer Narrative
This report was submitted for the system one htd humid assy.The base device associated with this humidifier is reported under mdr 2518422-2024-35328.At this time of investigation, it has been determined that all reporting activities will be carried out in mdr 2518422-2024-35328.

Brand Name
SYSTEM ONE HTD HUMID ASSY
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23367128
Report Number2518422-2025-049954
Device Sequence Number8879934
Product Code BZD
UDI-Device Identifier00606959032149
UDI-Public(01)00606959032149
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDS6HFLG
Device Catalogue NumberDS6HFLG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown